MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH CORTICAL BONE SCREW, 4X26MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH CORTICAL BONE SCREW, 4X26MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer received photographs which will be reviewed as part of ongoing investigation.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that operation was performed with ann system.During the procedure the surgeon noticed discrepancies between length of the screw which he wanted to implant the label and the engraving on the screw.Label and engraving was the same but the effective length of the screw was different.
 
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that an operation was performed with ann system on (b)(6) 2021.During the procedure, surgeon choose a screw which length is 26mm and he implanted it but he felt uncomfortable of the length.Then, he explanted it and he measured the screw length, it was 30mm.Label says the screw length is 26mm and the engraving on the screw is 26 mm.However the implant length is 30mm.The operation was completed with a backup screw and no issues of the patient were reported.Harm: s1 - no patient, user, or other stakeholder harm hazardous situation: packaging: wrong device(s) in packaging.2.Review of received data: - no medical data relevant to the case has been received.- due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- images: the received images were reviewed and confirm the reported event.The he affixus cortical bone screw was labeled and lasermarked as size 26 mm but physically measured 30 mm length.3.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.However, the received images were sufficient.4.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: select product compatibility - dhr review: the review showed that the products are manufactured and laser marked by the supplier diener ag (sap #503570).Zb received 197 devices of semi-finished item ref.(b)(4) ann cort.Screw ø4 x 26mm and distributed this into two zb batches (3073812 and 3073813).5.Conclusion: it was reported that an operation was performed with ann system on (b)(6) 2021.During the procedure, surgeon choose a screw which length is 26mm and he implanted it but he felt uncomfortable of the length.Then, he explanted it and he measured the screw length, it was 30mm.Label says the screw length is 26mm and the engraving on the screw is 26 mm.However the implant length is 30mm.The operation was completed with a backup screw and no issues of the patient were reported.The received images were reviewed showed that the affixus cortical bone screw was labeled and lasermarked as size 26 mm but physically measured 30 mm length.Manufacturing documentation showed that the screws are manufactured and laser marked by the supplier.Based on the investigation the reported event can be confirmed.The investigation did identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we identified the root cause to be a manufacturing issue at the supplier.Appropriate corrective and preventive actions were initiated at the supplier and are ongoing (scar-03321).The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
CORTICAL BONE SCREW, 4X26MM
Common Device Name
AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12859768
Report Number0009613350-2021-00599
Device Sequence Number4093586
Product Code HSB
UDI-Device Identifier00889024505339
UDI-Public00889024505339
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2026
Device Model NumberN/A
Device Catalogue Number47-2486-126-40
Device Lot Number3073813
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale